Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A $K$-theoretic invariant for dynamical systems


Author: Yiu Tung Poon
Journal: Trans. Amer. Math. Soc. 311 (1989), 515-533
MSC: Primary 46L80; Secondary 19K14, 28D20, 46L55
DOI: https://doi.org/10.1090/S0002-9947-1989-0978367-5
MathSciNet review: 978367
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $(X,T)$ be a zero-dimensional dynamical system. We consider the quotient group $G = C(X,Z)/B(X,T)$, where $C(X,Z)$ is the group of continuous integer-valued functions on $X$ and $B(X,T)$ is the subgroup of functions of the form $f - f \circ T$. We show that if $(X,T)$ is topologically transitive, then there is a natural order on $G$ which makes $G$ an ordered group. This order structure gives a new invariant for the classification of dynamical systems. We prove that for each $n$, the number of fixed points of ${T^n}$ is an invariant of the ordered group $G$. Then we show how $G$ can be computed as a direct limit of finite rank ordered groups. This is used to study the conditions under which $โ€˜G$ is a dimension group. Finally we discuss the relation between $G$ and the ${K_0}$-group of the crossed product ${C^{\ast }}$-algebra associated to the system $(X,T)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L80, 19K14, 28D20, 46L55

Retrieve articles in all journals with MSC: 46L80, 19K14, 28D20, 46L55


Additional Information

Keywords: Invariant for dynamical systems, invariants for crossed products, ordering in <IMG WIDTH="24" HEIGHT="18" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="$K$">-groups, direct limits
Article copyright: © Copyright 1989 American Mathematical Society